MAUDE Adverse Event Report: NUVASIVE, INCORPORATED NUVASIVE COROENT THORACOL; INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, LUMBAR

NUVASIVE, INCORPORATED NUVASIVE COROENT THORACOL; INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, LUMBAR
Model Number 5271308P2
Medical Device Problem Codes Material Fragmentation (1261); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Hematoma (1884); Device Embedded In Tissue or Plaque (3165)
Date of Event 02/18/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The involved nuvasive implants remain in-situ as no product malfunction was suggested or identified.No radiographs were provided, photographs confirmed metal fragment.The severity and root cause of the hematoma could not be confirmed but is suggestively the result of inadvertent contact from an implant or instrument during the index procedure.The metal fragment found and removed during the revision procedure could not be identified and the origin is unknown.The piece has been retrieved and the patient has recovered well post revision.No additional investigation can be completed.".Potential adverse events and complications.As with any major surgical procedures, there are risks involved in spinal/orthopedic surgery.Infrequent operative and postoperative complications that may result in the need for additional surgeries include:.Damage to blood vessels.Tissue reactions including macrophage and foreign body reactions adjacent to implants.".
 
Event or Problem Description
On (b)(6) 2021 a patient underwent an anterior spinal procedure to address stenosis at the l5-s.On (b)(6) 2021 a revision surgery was performed to remove a discovered hematoma at the left pedicle at l5/s.During the revision a metal piece was discovered inside the patient when the surgeon made an incision to remove the hematoma.There was no damage or adverse effects to patient as a result of the recovered fragment and it was retrieved during the revision.

Brand Name
NUVASIVE COROENT THORACOL
Common Device Name
INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, LUMBAR
Manufacturer (Section D)
NUVASIVE, INCORPORATED
7475 lusk boulevard
san diego CA 92121
MDR Report Key11465414
Report Number2031966-2021-00040
Device Sequence Number17024807
Product Code MAX
UDI-Device Identifier00887517909176
UDI-Public887517909176
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K170962
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 03/11/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number5271308P2
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/18/2021
Initial Report FDA Received Date03/11/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age60 YR